Insulin and heart rate

restlessdiabetic
By restlessdiabetic Latest Reply 2016-11-01 10:19:51 -0500
Started 2012-12-27 13:27:06 -0600

Ok so besides my A1C being high which I addressed in another post this one is about side effects. At night before I go to bed my sugar is usually 400+ so the dr has me on 2 insulins. Both are pens…novolog n lantus. When I take the novolog lately as soon as I do it within 20 mins my heart starts racing like I was running for miles. It lasts for an hr or so but in the meanwhile I feel like I'm having a heart attack. My left arm n shoulder hurt. The pain shoots from my chest to my shoulder n to my back in my left. Have any of you had this side effect or any side effects due to insulin? I feel so alone :(


10 replies

Tomy675
Tomy675 2015-09-16 22:18:10 -0500 Report

I have the same situation!! I'm in the same insulins like you, I already went to the cardiologist and he said it was PVC's and there was nothing to do, but I know my body and ever since I started using insulin I noticed the changes in my heartbeat

red flower lady
red flower lady 2012-12-27 23:29:59 -0600 Report

YOU need to call your dr office and explain this. You might just need a medicine adjustment, the amount of insulin taken with each meal. You have to remember that just because you are using two insulins, doesn't mean you can eat whatever you want and how much you want and all will be ok! Hopefully you are on a sliding scale so you take the Novolog based on your bg as well as what you are going to eat. You will always start with a set number of units and then add units to it based on the bg number. I had to take my Lantus at night before bed, instead of the am as it did weird things to me and didn't work properly.

If your numbers are always high, above 200 then you definately need to change eating habits, exercise and med dosages to get it under control or you will be in big trouble health wise before you know it. I'm looking at the picture of this beautiful women your with and assume you two would like to have a long and happy life together, that means you have to take control of your diabetes and not the other way around:)

jayabee52
jayabee52 2012-12-27 20:46:28 -0600 Report

I agree with Manapua.

Get to the Dr SOON and tell him about it. A rapid heart rate (hypercardia) is right on the edge of a heart attack. My 2nd (now late) wife had hypercardia due to Congestive heart failure (CHF) and she was on 2 kinds of Novolog, the "R" type (which is a rapid acting) in the morning and Novolog NPH (medium acting) morning and evening. You may wish to document your taking your novolog and then avoid taking it for a couple of days and document the results from that. See if there is any difference in your heart rate between the two. That will give you and your Dr a better handle on what is happening with you and your taking of your insulin. Do you take other medications close to the time of your injections? If so any one of those may be causing the hypercardia.

One of the things I learned from "Jem" (my late wife) is that when her heart speeded up her "ejection fraction" (amount the heart pumped out with each beat) dropped and her body was not getting the oxygen and the nourishment it needed.

When she had days in a row of hypercardia rates, she would sleep for 20 of 24 hrs in a day.

James

restlessdiabetic
restlessdiabetic 2012-12-27 20:54:47 -0600 Report

I'm sorry to hear about your late wife. I am documenting everything that happens cuz it had me trying to decide am I having a heart attack or panic attack. I decided panic attack n went to bed. As for the sleep I hear you on that. I'm constantly extremely tired n sleep alot. Can't function on a daily basis :(. I do take other meds but I keep then separated just out of paranoia that it may be dangerous . Anyway thanks for your advice n again I'm sorry to hear about your wife God bless her.

jayabee52
jayabee52 2012-12-27 21:15:13 -0600 Report

God has already blessed her. The morning she died she just wouldn't wake up. When I realized what had happened I eventually came to the realization that now in heaven she was free of her blindness, and all the other "medical challenges" (her words, usually said with a chuckle) with which she had been plagued! I wanted her to be here with me (still do), but given a choice of putting her through that again on an ongoing basis, I believe I can survive without her. To have her just be gone from her body like that was tough on me.

However I am at the same time glad she went as she did, quietly, without drama, in her own home, in her favorite daybed. I would rather go that way also.

restlessdiabetic
restlessdiabetic 2012-12-27 20:41:50 -0600 Report

I've been hearing alot of good things about the pump. Would u recommend it? Is it keeping your bs stable?

rockalah
rockalah 2016-11-01 10:19:51 -0500 Report

I have been on the pump (MiniMed) for a little over 18 months now. When I started my A1c was 10.4 - after about three months I've been below 7.9. For the past 8 months I've been 6.9. Let me say that the pump has been wonderful because it has helped me gain control. It's still not easy or a breeze, so to speak. You still have to mind your diet and exercise habits. You should never assume you can eat whatever quantity of carbs you want - for me that has been the biggest changer with the pump - carb control.

manapua72
manapua72 2012-12-27 20:23:56 -0600 Report

Wow talk to your doctor … I was on Novolog shots and Lantus too but had none of those side effects you've been noticing … I now just take Novolog via an insulin pump … Doing a lot better now … Tell your doctor what u said u noticed he can perhaps tell u what's going on or get u on a different insulin …

Next Discussion: New here »